MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX ACCESS POSITIONING SYSTEM; SUPPORT, PATIENT POSITION

SMITH & NEPHEW, INC. ACUFEX ACCESS POSITIONING SYSTEM; SUPPORT, PATIENT POSITION
Model Number 72205101
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the acufex positioning system was not holding internal or external rotation.No case or patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and a missing button plug was observed.A functional evaluation did not reveal any problems.The unit passed the rotation torque test.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review did not find any related failures.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a failure of the reel torque insert in the quick connect.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
ACUFEX ACCESS POSITIONING SYSTEM
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10177261
Report Number1643264-2020-00394
Device Sequence Number14093385
Product Code CCX
UDI-Device Identifier00885556715116
UDI-Public00885556715116
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205101
Device Catalogue Number72205101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/21/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1